Hair Loss/minoxidil


QUESTION: hi doc i have a history with minoxidil  
when i used it for the first time it was a consult from a doctor he told me that i should use it for six months and then quit it and so i did i used it for six months constantly twice a day and the results were great i had my hair back then after i quit it i lost the whole hair i gained and i became even balder but i did not quit i started looking for answer and i get it that i should not quit it so i start to use it again and after few months it grew up again and it was great then i used it for one time not twice then i lost my hair again but not as fast as the first time so i used it again twice a day but i still losing my hair in some areas and i have been losing my hair since then from tow months i just want to know why ?? and will my hair grow up again if i constantly used it twice a day ? and another question i am thinking of start wearing a hat until it grow up again so is it bad for my hair ?
please help me doctor i am a desperate teenager i am 17 years old
and forgive me for my language i am not very good at English .
thanks doctor sorry for the long speech .

ANSWER: Hello Mohamed,

I am confused as to why your doctor suggested temporary use of Minoxidil since it is common to lose the hair that you WOULD have lost once you stop use of the drug???  Use of drugs for Hair regrowth is a lifetime commitment and not something that I personally endorse.  I do not suggest wearing a hat as increased sweat usually is accompanied by increased hair loss. Things you can do that will help you are: healthy diet; daily Supplements; exercise and scalp massage (to increase blood flow like Minoxidil is doing); no smoking; regular shampoo and thorough rinse with hot water and PLEASE do not use oils or styling products on your hair and scalp as these will plug the pores and cause more hair loss.  If you have not done so, please get a blood test for your Thyroid condition.

I hope this helps.

---------- FOLLOW-UP ----------

QUESTION: Thanks for replaying
actualy I am confused is it normal or not that i am still losing my hair from 2 months until now although i am using it every day twice ?
and another question is it harmful to wash my head with cold water ??
thanks .

Hello Mohamed,

The hairloss should have stopped since daily use of the drug resumed.  This IS unusual.

Shampooing with cold water is DEFINITELY NOT helping your cause!  hot water is needed to properly clean the scalp and rid it from oils, sweat, salts and airbourne pollutants.

Best Regards.

Hair Loss

All Answers

Answers by Expert:

Ask Experts


John Nikolaou


Questions Pertaining to Hair Loss; Hair Growth Rates; Unwanted Hair and most Hair related issues, for both men and women. Issues that pertain to causes, possible solutions, etc.


Over 20 years in the Study, Manufacture and Marketing of Non Drug/non medicinal or procedural Solutions to Hair Related issues.

President of Nisim International. Over 2 decades of working with many Top Tier Researchers and Scientists in developing some of the World's most effective and Safe Products for Hair.

Past/Present Clients
Well known Hair Care Brands sold in over 40 Countries World Wide, both Professionally and at Retail.

©2016 All rights reserved.